Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Depo and my body

04/03/2008

Question:

Depo is the first birth control I`ve used in my life. I get the shot 2 months ago and I`m scared each time I have intercourse my body respond with blood is like have a permanent period. I hope someone can help me.

Answer:

Abnormal bleeding can be normal with Depo, but doesn't usually happen just with intercourse. There may be other causes like a cervical infection, polyp or other lesions. You need to be seen to determine the cause of the bleeding so treatment can begin. If it is deemed to be from the Depo, then you need to wait it out as it usually becomes less over time.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Thomas  A deHoop, MD Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated